Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 157, NWS Atlanta, GA

July 3, 2013Cobb County, Georgia

NWS Atlanta, GA issued this river flood warning at Jul 3, 2013, 2:28 PM EDT for Cobb County, Georgia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2013, 2:28 PM EDT (18:28 UTC)
Expired
Jul 3, 2013, 8:36 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Cobb County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sope Creek at Lower Roswell Road near Marietta (MARG1). The gauge peaked at 11.70 ft at Jul 3, 2013, 4:00 PM EDT.

actionminormoderate05101507/0307/0407/05
Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335870, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WGUS42 KFFC 031828
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 PM EDT WED JUL 3 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC067-040018-
/O.NEW.KFFC.FL.W.0157.130703T1828Z-130704T0018Z/
/MARG1.1.ER.130703T1814Z.130703T1815Z.130703T1818Z.NO/
228 PM EDT WED JUL 3 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE SOPE CREEK NEAR MARIETTA.
* FROM THIS AFTERNOON UNTIL THIS EVENING.
* AT 2 PM WEDNESDAY THE STAGE WAS 11.07 FEET...AND RISING QUICKLY.
* FLOOD STAGE IS 12 FEET. 
* AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF 
  RESIDENTIAL YARDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  LOWER ROSWELL ROAD. THIS INCLUDES HOMES ON THE LOWER PORTIONS OF 
  CHEROKEE PLACE...PHEASANT DRIVE AND PHEASANT CIRLE. PORTIONS OF THE
  INDIAN HILLS GOLF COURSE NEAR THE CREEK WILL BE FLOODED WITH 1 TO 2
  FEET OF WATER.


$$
2 follow-up statements
026 
WGUS82 KFFC 032149
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT WED JUL 3 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...

  SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY 

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 


GAC117-041149-
/O.CON.KFFC.FL.W.0156.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.130703T1846Z.130704T0900Z.000000T0000Z.UU/
549 PM EDT WED JUL 3 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL FURTHER NOTICE. 
* AT 4 PM WEDNESDAY THE STAGE WAS 6.6 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 6 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 7.5 FEET BY EARLY TOMORROW 
  THEN BEGIN FALLING.
* AT 8 FEET...MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD 
  PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA
  HIGHWAY OR GEORGIA HIGHWAY 9. MOST OF THE SIDEWALK AND BOARDWALK OF
  THE BIG CREEK GREENWAY WILL BE UNDER A FOOT OR TWO OF WATER. THE 
  AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND THREE FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND FOUR FEET OF WATER.
  

$$

GAC117-121-041149-
/O.CON.KFFC.FL.W.0155.000000T0000Z-130706T0400Z/
/APHG1.1.ER.130703T0230Z.130704T1200Z.130705T2200Z.NO/
549 PM EDT WED JUL 3 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* FROM THIS EVENING UNTIL LATE FRIDAY NIGHT.
* AT 4 PM WEDNESDAY THE STAGE WAS 6.5 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 8.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY EVENING.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING 
  WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS 
  WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE 
  ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE 
  YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.
  

$$

GAC067-040304-
/O.EXT.KFFC.FL.W.0157.000000T0000Z-130704T0304Z/
/MARG1.1.ER.130703T1814Z.130703T2100Z.130703T2104Z.NO/
549 PM EDT WED JUL 3 2013

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SOPE CREEK NEAR MARIETTA.
* UNTIL THIS EVENING. 
* AT 5 PM WEDNESDAY THE STAGE WAS 11.58 FEET...AND FALLING.
* MINOR FLOODING IS FORECAST TO OCCUR. 
* FLOOD STAGE IS 12 FEET. 
* EVEN THOUGH THE RIVER IS FALLING...ADDITIONAL RAINFALL SHOULD CAUSE
  THE RIVER TO RISE AND FLOOD.   NOW IS THE TIME TO TAKE ACTION!
* AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF 
  RESIDENTIAL YARDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  LOWER ROSWELL ROAD. THIS INCLUDES HOMES ON THE LOWER PORTIONS OF 
  CHEROKEE PLACE...PHEASANT DRIVE AND PHEASANT CIRLE. PORTIONS OF THE
  INDIAN HILLS GOLF COURSE NEAR THE CREEK WILL BE FLOODED WITH 1 TO 2
  FEET OF WATER.
  

$$
468 
WGUS82 KFFC 040036
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EDT WED JUL 3 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
GEORGIA...
 
  SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY

 
GAC067-040106-
/O.CAN.KFFC.FL.W.0157.000000T0000Z-130704T0304Z/
/MARG1.1.ER.130703T1814Z.130703T2100Z.000000T0000Z.NO/
836 PM EDT WED JUL 3 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SOPE CREEK NEAR MARIETTA.
* AT 7 PM WEDNESDAY THE STAGE WAS 5.9 FEET...AND FALLING.
* FLOOD STAGE IS 12 FEET. 
* THE CREEK/RIVER WILL CONTINUE TO FALL.
* AT 12 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF 
  RESIDENTIAL YARDS OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  LOWER ROSWELL ROAD. THIS INCLUDES HOMES ON THE LOWER PORTIONS OF 
  CHEROKEE PLACE...PHEASANT DRIVE AND PHEASANT CIRLE. PORTIONS OF THE
  INDIAN HILLS GOLF COURSE NEAR THE CREEK WILL BE FLOODED WITH 1 TO 2
  FEET OF WATER.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 3, 1:24 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 3, 1:24 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EDT WED JUL 3 2013

.PREV DISCUSSION... /ISSUED 1025 AM EDT WED JUL 3 2013/

UPDATE...
AXIS OF HEAVY RAIN BEGINNING TO SET UP ACROSS THE WESTERN HALF OF
THE CWFA. MAIN UPDATES THIS MORNING WERE TO TRY AND CAPTURE TRENDS
WITHIN THE POP GRIDS. ALSO POPULATED WITH THE LATEST HPC QPF GRIDS
AND MADE MINOR ADJUSTMENTS.

NO CHANGES TO THE FLOOD WATCH NEEDED.

PREV DISCUSSION... /ISSUED 727 AM EDT WED JUL 3 2013/

PREV DISCUSSION... /ISSUED 430 AM EDT WED JUL 3 2013/

SHORT TERM /TODAY THROUGH THURSDAY/...
LATEST SURFACE ANALYSIS CONTINUES TO INDICATE A BROAD AREA OF LOW
PRESSURE FROM ALABAMA THROUGH THE OHIO VALLEY WITH LOCALIZED
CENTERS NOW OVER THE NORTHERN GULF. THIS IS IN RESPONSE TO STRONG
UPPER LEVEL SYSTEM CENTERED OVER THE MISSOURI VALLEY WITH
TROUGHING EXTENDING OVER MOST OF THE DEEP SOUTH. RESULT TONIGHT
HAS BEEN THE DEVELOPMENT OF NORTH TO SOUTH ORIENTED BANDS OF
MODERATE TO HEAVY RAIN...MOST OF WHICH HOWEVER HAVE REMAINED JUST
OUTSIDE THE LOCAL AREA AND INSTEAD OVER ALABAMA.

FOR TODAY...UPPER LOW WILL CONTINUE TO SLOWLY RETROGRADE WEST AS
DEEP LAYER MOISTURE CONTINUES TO GET PUMPED IN TO THE AREA WITH A
FETCH OFF THE CARIBBEAN. AS A RESULT...WE WILL SEE PWATS IN EXCESS
OF 2 INCHES FOR MOST AREAS. WITH NAM12 AND GFS MAXING OUT AT 2.2
WHICH IS IN THE 99 PERCENTILE FOR THIS TIME OF YEAR. EXPECTING
SHOWERS TO DEVELOP RAPIDLY OVER EASTERN ZONES BY MID MORNING WITH
EMBEDDED THUNDERSTORMS. THIS ZONE WILL TRANSITION WEST THROUGH THE
AFTERNOON WITH THE EXCEPTION OF THE NORTHEAST MOUNTAINS WHERE
SOUTHERLY FETCH WILL KEEP HIGH POPS THERE THROUGHOUT THE DAY. HAVE
GONE CATEGORICAL FOR AFOREMENTIONED WEST ZONES AND NORTHEAST
MOUNTAINS WITH THUNDERSTORM COVERAGE INCREASING TO SCT BY
AFTERNOON.

MODELS NOW INDICATING STRONG LOW LEVEL WIND CORE OF 60 KTS AT
850MB MOVING OFF THE GULF OF MEXICO LATE TONIGHT AND THEN
SPREADING NORTHWARD ALONG THE GEORGIA AND ALABAMA BORDER. ALTHOUGH
INSTABILITY WILL NOT BE THE STRONGEST DURING THIS TIMEFRAME...FEEL
PRECIPITATION LOADING WILL BE ABLE TO BRING SOME OF THIS WIND CORE
TO THE SURFACE AND RESULT IN STRONG WINDS WITH THE MORE ROBUST
CORES. IN ADDITION...LOW LEVEL HELICITY IS MAXIMIZED IN THIS SAME
ZONE IN FAVORABLE POSITION JUST NORTH OF DEVELOPING SURFACE LOW.
AGAIN...NOT SURE HOW MUCH WILL BE SURFACE BASED AT THIS POINT BUT
WILL DEFINITELY HAVE ROTATING STORM AND WILL NEED TO MONITOR
TORNADO POTENTIAL CLOSELY.

THROUGH THE REMAINDER OF THE SHORT TERM...MODELS CONTINUE TO TREND
SLIGHTLY WEST WITH MAIN LIFT AND MOISTURE CORE FOR JULY 4TH. FEEL
WESTERN ZONES FROM COLUMBUS TO LA GRANGE TO DALTON WILL BE UNDER
THE GUN FOR CONTINUED HEAVY RAINFALL BUT EASTERN ZONES MAY SEE
MARGINAL IMPROVEMENT IN THE FORM OF BREAKS FROM PRECIP FROM TIME
TO TIME. SO BOTTOM LINE IS IT STILL LOOKS LIKE A WASHOUT FOR
WESTERN ZONES BUT THE FURTHER EAST YOU GO...THE MORE UNCERTAINTY
EXISTS WRT AMOUNT AND DURATION OF PRECIP.

DEESE

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
VERY LARGE AND STRONG UPPER LEVEL TROUGH IN PLACE JUST WEST OF THE
MISSISSIPPI RIVER VALLEY WILL CONTINUE TO CONTROL THE WEATHER
PATTERN THROUGH MOST OF THE EXTENDED. THIS RETROGRADING UPPER
TROUGH IS EXPECTED TO BE CENTERED OVER THE CENTRAL PLAINS STATES BY
THU NIGHT AS A STRENGTHENING UPPER HIGH MOVES ONSHORE THE MID
ATLANTIC COAST. THIS PATTERN WILL KEEP GA IN VERY MOIST SOUTHERLY
FLOW THROUGH THE WEEKEND. THE FORECAST MODELS ARE SHOWING A PLUME
OF RICH MONSOONAL LIKE MOISTURE MOVING ONSHORE THE GA/SC/NC COAST
IN THE SHORT TERM THEN SPREADING WEST ACROSS THE REST OF THE
REGION THROUGH THE BEGINNING OF NEXT WEEK. THIS PATTERN WILL PUT
GA RIGHT UNDER THIS PLUME THU THROUGH SAT. THE MODELS ARE SHOWING
PW VALUES INCREASING TO NEAR 2 INCHES BY 00Z THU AND STAYING THERE
THROUGH 00Z TUE OF NEXT WEEK. THE WPC 3 TO 5 DAY QPF TOTALS ARE STILL
SHOWING 2 TO 4 INCH TOTALS ACROSS THE STATE WITH ISOLATED HIGHER
AMOUNTS. BOTH THE GFS AND ECMWF SHOW THE AXIS OF THIS PLUME
SHIFTING WEST OF THE STATE BY SUNDAY MORNING...BUT GA STILL STAYS
IN MOIST FLOW. BOTH THE GFS AND ECMWF HAVE BEEN ADVERTISING THIS
WEATHER PATTERN FOR ABOUT 5 DAY NOW SO CONFIDENCE IN THIS
OCCURRING IS VERY HIGH.

01

HYDROLOGY...FLOOD WATCH STILL LOOKS GOOD FOR THE AREA. LATEST
STORM TOTAL QPF FOR THE EVENT LARGELY THE SAME WITH JUST OVER 3
INCHES FOR THE NORTHEAST MOUNTAINS AND A SOLID 2.5 TO 2.75 FOR THE
WESTERN ZONES THROUGH THE SHORT TERM.

&&

.AVIATION...
18Z UPDATE...
BAND OF HEAVY PRECIPITATION STARTING TO SET UP ROUGHLY ALONG AND
WEST OF THE INTERSTATE 85 CORRIDOR. WIDESPREAD SHOWERS AND
EMBEDDED THUNDERSTORMS WILL BE LIKELY THROUGH EARLY FRIDAY. HAVE
TAKEN DOWN PREVAILING VSBYS TO MVFR...BUT LIKELY IFR/LIFR
CIGS/VSBYS POSSIBLE WITHIN HEAVIER TSRA.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON WINDS. MEDIUM CONFIDENCE REMAINING ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          83  70  83  70 / 100 100 100  70
ATLANTA         80  69  79  68 / 100 100 100  90
BLAIRSVILLE     77  65  75  67 / 100 100 100 100
CARTERSVILLE    84  69  81  71 / 100 100 100 100
COLUMBUS        83  71  83  71 / 100 100 100  80
GAINESVILLE     81  69  79  68 / 100 100 100  90
MACON           85  72  85  72 / 100 100 100  60
ROME            85  70  82  71 / 100 100 100 100
PEACHTREE CITY  81  70  80  70 / 100 100 100  90
VIDALIA         86  72  88  73 /  80  80  70  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&
Hazardous weather outlook, Jul 3, 6:24 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 AM EDT WED JUL 3 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
624 AM EDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
LARGE UPPER LEVEL TROUGH CENTERED JUST WEST OF THE MISSISSIPPI
RIVER VALLEY IS PUMPING MOISTURE LADEN AIR FROM THE GULF AND
ATLANTIC ACROSS NORTH AND CENTRAL GEORGIA. THIS MOIST FLOW PATTERN
IS EXPECTED TO CONTINUE THROUGH THE WEEKEND. WITH DEWPOINTS IN THE
UPPER 60S TO LOWER 70S AND INSTABILITIES INCREASING THROUGH THE
AFTERNOON HOURS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED ACROSS THE AREA TODAY. THESE STORMS MAY TRAIN OVER
AREAS THAT HAVE ALREADY RECEIVED 2 OR MORE INCHES OF PRECIPITATION
ALL READY. IF THIS OCCURS...RIVER AND FLASH FLOODING WILL BE AN
ISSUE TODAY.

WEATHER HAZARDS EXPECTED...

THE PRIMARY THREATS WILL BE FREQUENT LIGHTNING...WIND GUSTS TO 50
MPH OR GREATER...HEAVY RAINFALL...FLASH FLOODING...AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...PROLONGED HEAVY RAINFALL EVENT LIKELY WEDNESDAY THROUGH
SATURDAY...

A PLUME OF RICH MOISTURE AND UNSEASONABLY STRONG UPPER LEVEL FLOW
WEDNESDAY THROUGH SUNDAY WILL ALLOW FOR STRONG TO SEVERE STORMS
TO DEVELOP ACROSS THE STATE. A FLASH FLOOD WATCH IS IN EFFECT FOR
NORTH AND CENTRAL GEORGIA FOR GENERALLY WEDNESDAY THROUGH FRIDAY
MORNING. PERSONS PLANNING OUTDOOR ACTIVITIES DURING THIS
TIME...INCLUDING FOURTH OF JULY EVENTS...SHOULD MONITOR THE LATEST
FORECASTS.

WEATHER HAZARDS EXPECTED...

VERY HEAVY RAINFALL...FLASH FLOODING...PROLONGED RIVER FLOODING...FREQUENT
DANGEROUS LIGHTNING...WIND GUSTS TO 60 MPH OR GREATER AND HAIL
WILL BE POSSIBLE WITH STORMS WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 3, 9:51 AM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
951 AM EDT WED JUL 3 2013

GAZ030-041-031445-
951 AM EDT WED JUL 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN POLK AND HARALSON
COUNTIES UNTIL 1045 AM EDT...

AT 946 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY RAIN OVER EUBANK LAKE...MOVING NORTH AT 30 MPH.

RAINFALL AMOUNTS OF 2.5 TO 3 INCHES OR MORE HAVE OCCURRED SINCE 830
AM EDT...AND ADDITIONAL AMOUNTS OF 0.5 TO 1.0 INCHES CAN BE
EXPECTED. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS POLK AND HARALSON COUNTIES...INCLUDING AREAS
AROUND BREMEN...WACO...BUCHANAN...TALLAPOOSA...DRAKETOWN...
FELTON...EUBANK LAKE...ANTIOCH...CEDARTOWN...BRASWELL...FISH
CREEK...VAN WERT...ROCKMART AND ARAGON. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING. DRIVERS SHOULD USE CAUTION ON FLOODED ROADWAYS. DO
NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.

&&

LAT...LON 3409 8514 3408 8492 3396 8497 3395 8505
      3391 8505 3390 8503 3382 8504 3370 8508
      3369 8511 3370 8515 3365 8529 3366 8534
      3393 8540
TIME...MOT...LOC 1348Z 202DEG 28KT 3388 8512
Special weather statement, Jul 3, 1:46 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
146 PM EDT WED JUL 3 2013

GAZ058-059-071-072-082-031815-
146 PM EDT WED JUL 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN MONROE...JONES...BIBB...BUTTS AND JASPER COUNTIES UNTIL 215
PM EDT...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF FORSYTH TO ARKWRIGHT...
MOVING NORTH AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS MONROE...JONES...BIBB...BUTTS AND JASPER COUNTIES THROUGH 215
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WESLEYAN...ARKWRIGHT...CROSS KEYS...PAYNE CITY...MACON...DAMES
FERRY...PLANT SCHERER...BOLINGBROKE...FORSYTH...HIGH FALLS STATE
PARK...JARRELL PLANTATION...BLOUNT...JULIETTE...JARRELL PLANTATION
AND BERNER. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3291 8383 3310 8404 3320 8404 3320 8406
      3332 8407 3333 8404 3336 8404 3336 8401
      3343 8395 3341 8389 3337 8386 3339 8384
      3319 8363 3279 8357
TIME...MOT...LOC 1746Z 173DEG 24KT 3315 8396 3308 8380
          3295 8366

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 10:30 PM EDTSpecial Weather StatementFFCTowns45 min
Jul 2, 10:42 PM EDTRiver Flood WarningFFCForsyth, Fulton63 hr
Jul 2, 11:22 PM EDTSpecial Weather StatementFFCMurray, Whitfield68 min
Jul 3, 9:51 AM EDTSpecial Weather StatementFFCHaralson, Polk54 min
Jul 3, 10:15 AM EDTFlash Flood WarningFFCHaralson2 hr
Jul 3, 12:00 PM EDTFlash Flood WarningFFCCoweta, Heard, Troup3 hr
Jul 3, 12:10 PM EDTFlash Flood WarningFFCHaralson6 hr
Jul 3, 1:24 PM EDTFlash Flood WarningFFCCarroll, Cherokee, Cobb, Douglas, Fulton6 hr
Jul 3, 1:46 PM EDTSpecial Weather StatementFFCButts, Monroe29 min
Jul 3, 2:16 PM EDTFlash Flood WarningFFCCherokee, Dawson, Fannin, Forsyth, Fulton, Gilmer and 3 more6 hr
Jul 3, 2:17 PM EDTRiver Flood WarningFFCForsyth15 hr
Jul 3, 2:55 PM EDTFlash Flood WarningFFCCoweta, Heard, Meriwether, Troup6 hr
Jul 3, 4:12 PM EDTSpecial Weather StatementFFCTelfair33 min
Jul 3, 4:28 PM EDTFlash Flood WarningFFCWilkes6 hr
Jul 3, 4:31 PM EDTFlash Flood WarningFFCBaldwin, Wilkinson6 hr
Jul 3, 5:31 PM EDTFlash Flood WarningFFCBanks, Dawson, Hall, Lumpkin, Towns, Union and 1 more6 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.